Article

Leukocytoclastic vasculitis and acute allergic interstitial nephritis following ceftriaxone exposure

Sachin R. Agrawal1★, Atul Rajput1, A. P. Jain1★ Corresponding author

  1. 1Department of Internal Medicine, Mahatma Gandhi Institute of Medical Sciences, Sevagram, Maharashtra, India.

CORRESPONDENCE

Sachin R. Agrawal

Department of Internal Medicine, Mahatma Gandhi Institute of Medical Sciences, Sevagram, Maharashtra, India.

Received: 29-01-2014; Revised: 21-03-2014; Accepted: 25-04-2014.

Volume 5, Issue 4 · pp. 268–270 · PUBLISHED 2014 · DOI: 10.4103/0976-500X.142453

View on JPP original site ↗

ABSTRACT

Leukocytoclastic vasculitis (LCV), also known as hypersensitivity vasculitis is a small vessel inflammatory disease which mainly involves the postcapillary venules. A 17‑year‑old girl developed palpable purpura over lower limbs and acute allergic interstitial nephritis 5 days after exposure to ceftriaxone. Skin biopsy from the lesion over lower limbs confirmed the diagnosis of LCV. Discontinuation of drug and treatment with steroid resulted in resolution of skin lesions and normalization of kidney functions. Beta‑lactams are commonly used antibiotics in various types of infection in day‑to‑day practice. LCV, a rare complication of ceftriaxone should be kept in mind while using this drug.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Agrawal, S. R., Rajput, A., & Jain, A. P. (2014). Leukocytoclastic vasculitis and acute allergic interstitial nephritis following ceftriaxone exposure. Journal of Pharmacology and Pharmacotherapeutics, 5(4), 268–270. https://doi.org/10.4103/0976-500X.142453